Jump to content
Sign in to follow this  
Jayj1870

I Hate Abilify

Recommended Posts

My Psychiatrist continually boosts my Abilify in response to my anxiety, mood swings, etc. The thing is, it makes me feel like a zombie. I hate it.

Does anyone feel the same way?

Share this post


Link to post
Share on other sites

My Psychiatrist continually boosts my Abilify in response to my anxiety, mood swings, etc. The thing is, it makes me feel like a zombie. I hate it.

Does anyone feel the same way?

I know you posted this about a couple of weeks ago, but I've been skimming/lurking for similar experiences regarding treatment and yours stood out. The use of the word "zombie" is what perked my interest, in particular.

I was on Abilify for an estimated 5 years straight for bipolar, but one day, two Octobers ago, I realized that I wasn't feeling any emotion whatsoever. This was mainly due to me forgetting to take my meds, which I absolutely do not recommend. I think the reason I forgot to take them was because I was on so many medications and supplements that I just got overwhelmed by all of them.

I decided it was time to come off it. I literally felt like an emotional zombie. I was, by definition, "stable" while on Abilify, and while I was never very sad or depressed, I was never very happy or excited about anything, either. I found that not being able to feel emotion was very unnerving once I realized what was going on, and I hated it.

I went off the Abilify, and after a while, I was able to feel emotion again.

I do recommend that you tell your pdoc how you feel like a zombie, how much you dislike it, and don't be afraid to ask if there's any other treatment that your pdoc feels will help.

If you and your pdoc do decide to try something else, you can expect to be "tapered" or "weaned" off of the Abilify, as one of the possible withdrawal symptoms from abrupt stoppage is apparently immense amount of generalized pain, as I found out. Insomnia is another one I experienced.

I highly DO NOT RECOMMEND any form of self-medication with your meds because I know from experience that it's never a good idea. I somehow got it in my head that stopping cold turkey was a good idea (I think I was probably very manic), but trust me, it's never a good idea. I think I was manic since I missed at least a few doses of the Abilify, so I got the grandiose idea to stop it cold. So, yeah, please don't do what I did.

I hope I provided some insight for you and I hope that you're able to find some treatment that works!

Share this post


Link to post
Share on other sites

My Psychiatrist continually boosts my Abilify in response to my anxiety, mood swings, etc. The thing is, it makes me feel like a zombie. I hate it.

Does anyone feel the same way?

I know you posted this about a couple of weeks ago, but I've been skimming/lurking for similar experiences regarding treatment and yours stood out. The use of the word "zombie" is what perked my interest, in particular.

I was on Abilify for an estimated 5 years straight for bipolar, but one day, two Octobers ago, I realized that I wasn't feeling any emotion whatsoever. This was mainly due to me forgetting to take my meds, which I absolutely do not recommend. I think the reason I forgot to take them was because I was on so many medications and supplements that I just got overwhelmed by all of them.

I decided it was time to come off it. I literally felt like an emotional zombie. I was, by definition, "stable" while on Abilify, and while I was never very sad or depressed, I was never very happy or excited about anything, either. I found that not being able to feel emotion was very unnerving once I realized what was going on, and I hated it.

I went off the Abilify, and after a while, I was able to feel emotion again.

I do recommend that you tell your pdoc how you feel like a zombie, how much you dislike it, and don't be afraid to ask if there's any other treatment that your pdoc feels will help.

If you and your pdoc do decide to try something else, you can expect to be "tapered" or "weaned" off of the Abilify, as one of the possible withdrawal symptoms from abrupt stoppage is apparently immense amount of generalized pain, as I found out. Insomnia is another one I experienced.

I highly DO NOT RECOMMEND any form of self-medication with your meds because I know from experience that it's never a good idea. I somehow got it in my head that stopping cold turkey was a good idea (I think I was probably very manic), but trust me, it's never a good idea. I think I was manic since I missed at least a few doses of the Abilify, so I got the grandiose idea to stop it cold. So, yeah, please don't do what I did.

I hope I provided some insight for you and I hope that you're able to find some treatment that works!

Did you take any antidepressant along with abilify? if yes which one?

Share this post


Link to post
Share on other sites

Did you take any antidepressant along with abilify? if yes which one?

I took Lexapro along with the Abilify for about a year. Anytime before that, it was Wellbutrin XL along with Abilify.

Share this post


Link to post
Share on other sites

I think Abilify has done this zombie effect to me as well. It has taken away my anger/rage outbursts, which is a serious plus, but I do find a lack of happy emotion. I have also been going through various anti-depressants, and I think, just a guess, that those are fighting with the Abilify to bring my emotions out. Unfortunately, so far they've only been negative emotions. Just started on Wellbutrin + Abilify so hopefully this will do something different for me, because I'm struggling really bad with the depression right now :(

Anyway...I wouldn't trade away my Abilify for anything, just for the fact I don't have anger and rage issues anymore. Better for me to be a zombie :(

Share this post


Link to post
Share on other sites

I know this is super old but we should keep it going.  I am on 15mg and it's doing NOTHING for me.  10mg was better but I'm going off it.  Doc tried putting me on Latuda yesterday but it's 450.00 via insurance even with the damn discount card so BUH BYE Latuda.  He did mention Lithium but I'm TERRIFIED of the Wt. gain b/c I've already gained wt. on the Abilify and a cruise lol.  And the blood draws bother me.

Share this post


Link to post
Share on other sites

I have been on Aripiprazole before as well.

I had no positive nor negative effects on this med. Went up to 30mg. Nothing. So I pushed my team for Olanzapine, which was very useful to begin with.

After a few months, however, it wasn't as effective. I then changed mental health teams and again pushed for med changes.

Olanzapine at 15mg and Chlorpromazine at 150mg is very effective for me. It has remained stable since.

Share this post


Link to post
Share on other sites

I’m currently on Ecitalopram 20mg, Lamotragine and I was on Abilify. 

My Dr. said to begin on 5mg, then up to 10mg of Abilify after two weeks. After 1 month of being on Abilify, I had to reduce it due to the constant eating and feeling numb. I just didn’t feel emotion. I reduced it myself to 5mg and feelings returned, but my appetite increase, ugh! I was gaining weight too fast. 

I then reduced myself to 2.5, felt ok, but I’ve now weaned myself off them. I’m 5 days off them up to now. 

My morbid thoughts have returned and subtle feelings of frustration and anger too, but I’ll ride it out for a few weeks and see where it takes me. 

 Bi Polar, ay?!

Hugs! X 

Edited by Jwbhb

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...